Start Submission Become a Reviewer

Reading: Acute nitrobenzene poisoning: case fatality and importance of methylene blue

Download

A- A+
dyslexia friendly

Case Reports

Acute nitrobenzene poisoning: case fatality and importance of methylene blue

Authors:

Abhishek Srivastava ,

Junior Resident & M.D. Student, Department of Anaesthesiology, Institute of Medical Sciences Banaras Hindu University, Varanasi, IN
About Abhishek

X close

Amrita Chaturvedi,

Junior Resident & M.D. Student, Department of Anaesthesiology, Institute of Medical Sciences Banaras Hindu University, Varanasi, IN
X close

Surender Kumar Gupta,

Junior Resident & M.D. Student, Department of Anaesthesiology, Institute of Medical Sciences Banaras Hindu University, Varanasi
X close

G R Agarwal,

Reader, Department of Anaesthesiology, Institute of Medical Sciences Banaras Hindu University, Varanasi, IN
X close

R K Verma

Reader, Department of Anaesthesiology, Institute of Medical Sciences Banaras Hindu University, Varanasi, IN
X close

Abstract

Nitrobenzene poisoning is a rare but fatal condition. It causes methaemoglobinemia (Fe 3+) and reduces oxygen carrying capacity of red blood cells (RBC). Cyanosis develops and aerobic oxygenation is hampered. Though intravenous methylene blue is the specific antidote it is not available commonly. Here we are reporting two cases of acute nitrobenzene poisoning and the role of methylene blue to save life.

Key words: methylene blue; nitrobenzene

DOI: 10.4038/slja.v18i2.1319

Sri Lankan Journal of Anaesthesiology 18(2): 91-93 (2010)
How to Cite: Srivastava, A. et al., (2010). Acute nitrobenzene poisoning: case fatality and importance of methylene blue. Sri Lankan Journal of Anaesthesiology. 18(2), pp.91–93. DOI: http://doi.org/10.4038/slja.v18i2.1319
Published on 29 Nov 2010.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus